Alert archive / Arizona / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 85, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Aug 26, 2015, 1:53 PM MST for Coconino County, Arizona. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 26, 2015, 1:53 PM MST (20:53 UTC)
- Expired
- Aug 26, 2015, 2:24 PM MST
- In force
- 31 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
County Coconino County, AZ
The radar
The Flagstaff radar (KFSX), 150 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.9 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 128 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 692 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 9:32 AM MST, 4 hours 21 minutes earlier.
Area forecast discussion, Aug 26, 9:32 AM MST, 4 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 932 AM MST WED AUG 26 2015 .SYNOPSIS...DEEP MOISTURE WILL CONTINUE TO MOVE NORTHWARD ACROSS ARIZONA TODAY. EXPECT A GOOD CHANCE OF RAIN SHOWERS AND THUNDERSTORMS. STRONGER STORMS WILL PRODUCE HEAVY RAINFALL WITH A POSSIBILITY OF FLASH FLOODING...HAIL AND GUSTY WINDS. LOOK FOR A DECREASE IN STORM COVERAGE ACROSS NORTHWEST ARIZONA STARTING THURSDAY. && .DISCUSSION... SATELLITE AND RADAR IMAGERY SHOW THE SHORTWAVE TROUGH THAT BROUGHT PRECIP TO MUCH OF THE AREA HAS MOVED INTO SRN UTAH. WE ARE LEFT WITH WELL ABOVE PRECIPITABLE WATER VALUES. SKIES HAVE CLEARED ACROSS YAVAPAI COUNTY THIS MORNING AND WE EXPECT THIS AREA WILL LIKELY SEE THE FIRST STORM DEVELOPMENT LATER THIS MORNING. PRECIP CHANCES WERE INCREASED TO LIKELY THIS AFTERNOON FOR THE YAVAPAI COUNTY MOUNTAINS. UPDATES ARE OUT. && .PREV DISCUSSION 436 AM...THE SHORTWAVE TROUGH THAT MOVED NORTHWARD ACROSS THE REGION BRINGING WIDESPREAD SHOWERS AND THUNDERSTORMS TUESDAY EVENING IS LOCATED NEAR THE AZ/UT BORDER THIS MORNING. SATELLITE/RADAR TRENDS INDICATE ANOTHER WEAK SHORTWAVE OVER SOUTHERN NEVADA AND EXTREME NORTHWEST ARIZONA HELPING TO KICK OFF ADDITIONAL SHOWER ACTIVITY OVER NORTHWEST COCONINO COUNTY. WITH WELL ABOVE NORMAL PRECIPITABLE WATER VALUES REMAINING OVER THE REGION TODAY WE EXPECT ANOTHER ROUND OF SCATTERED SHOWERS AND THUNDERSTORMS LATER TODAY INTO THIS EVENING. STORM MOVEMENT SHOULD BE TOWARD THE NORTH- NORTHEAST NEAR 15 MPH. THERE WILL BE A THREAT FOR LOCALIZED HEAVY RAINFALL/FLOODING ONCE AGAIN TODAY DUE TO THE ELEVATED MOISTURE LEVELS. SLIGHT DRYING DEVELOPS THURSDAY NORTHWEST OF FLAGSTAFF WITH LOWERING STORM CHANCES. BETTER CHANCES REMAIN FROM FLAGSTAFF INTO EASTERN ARIZONA. FRIDAY INTO EARLY NEXT WEEK...SOUTHWEST FLOW DEVELOPS OVER NORTHERN ARIZONA BETWEEN A WEST COAST TROUGH AND THE RIDGE TO OUR SOUTHEAST. WHILE OVERALL PRECIPITABLE WATER VALUES ARE FORECAST TO DECREASE, MOST MODELS ARE SHOWING A TIGHT MOISTURE GRADIENT WITH FAIRLY DEEP MOISTURE REMAINING SOUTHEAST OF A PAYSON TO WINDOW ROCK LINE. KEPT A CHANCE OF AFTERNOON STORMS IN THE FORECAST FOR THE WHITE MTNS AND VICINITY, WITH A SLIGHT CHANCE OVER MAINLY THE HIGHER TERRAIN AREAS ACROSS THE REMAINDER OF NORTHERN ARIZONA. && .AVIATION...FOR THE 18Z PACKAGE...SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TO INCREASE THIS AFTERNOON...WITH STORMS MOST NUMEROUS NORTH OF A LINE FROM KPRC...KFLG...KRQE. STORMS WILL BE MOVING TOWARD THE NORTHEAST AROUND 20KTS...WITH MVFR/IFR CONDITIONS IN HEAVY RAIN AND LOW CEILINGS...AS WELL AS ERRATIC SURFACE WINDS WITH GUSTS IN EXCESS OF 30 KNOTS. STORMS WILL DECREASE IN COVERAGE OVERNIGHT...BECOMING ISOLATED AFTER 07Z. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...DL / JJ AVIATION...BAK FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Aug 26, 4:52 AM MST, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 452 AM MST WED AUG 26 2015 AZZ004>018-037>040-270515- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 452 AM MST WED AUG 26 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AND TONIGHT DEEP MONSOON MOISTURE WILL RESULT IN SHOWERS AND THUNDERSTORMS TODAY OVER MUCH OF NORTHERN ARIZONA. LOCALIZED HEAVY RAINFALL AND FLOODING...HAIL...GUSTY WINDS AND CLOUD TO GROUND LIGHTNING WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SLIGHT DECREASE IN THUNDERSTORM COVERAGE IS FORECAST FOR THURSDAY WITH FURTHER DRYING AND LOWERING STORM CHANCES FRIDAY INTO EARLY NEXT WEEK. THE MAIN THREAT FROM STORMS THURSDAY WILL BE LOCALLY HEAVY RAINFALL LEADING TO FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO LOCAL LAW ENFORCEMENT...OR THE NATIONAL WEATHER SERVICE BY CALLING 1-888-745-1637.
In the hours before
Local storm report, Aug 26, 11:44 AM MST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1144 AM MST WED AUG 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM FLASH FLOOD JAKES CORNER 34.01N 111.32W
08/25/2015 GILA AZ PUBLIC
PUBLIC REPORTED WATER FLOWING OVER SR-188 NEAR JAKES
CORNER
&&
EVENT NUMBER FGZ1500128
TRCThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 5:59 PM MST | Areal Flood Advisory | FGZ | Gila | 2 hr |
| Aug 25, 6:14 PM MST | Areal Flood Advisory | FGZ | Coconino, Yavapai | 3 hr |
| Aug 25, 6:33 PM MST | Flash Flood Warning | FGZ | Gila | 87 min |
| Aug 26, 1:25 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 13 min |
| Aug 26, 2:02 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 4 min |
| Aug 26, 2:12 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 48 min |
| Aug 26, 2:41 PM MST | Areal Flood Advisory | FGZ | Coconino, Yavapai | 3 hr |
| Aug 26, 2:46 PM MST | Areal Flood Advisory | FGZ | Coconino | 3 hr |
| Aug 26, 4:01 PM MST | Flash Flood Warning | FGZ | Coconino | 4 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.